MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5544
Medical Device Problem Codes Peeled/Delaminated (1454); Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the device's jaws started falling apart and the coating was burnt off.There was no patient involved.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the clear boot was torn, all pieces were still attached and present.The jaws are also bent.The reported condition was confirmed.The device failed hipot testing.The welds on the jaws were broken.The jaws appeared to have been flexed too far.The investigation identified the root cause of the reported event to be user error.The instructions for use (ifu) states to prevent damage to the flexible insulation proximal to the jaws, confirm the handle is fully closed prior to insertion into and extraction from the cannula.Use the appropriately sized cannula to allow for easy insertion and extraction of the instrument.Failure to do so may impact the integrity of the flexible insulation.Cannulas with hard, non-beveled openings may cause the flexible insulation to retract, which may compromise the insulation.If retraction occurs, the instrument must be discarded.Do not attempt to clean the flexible insulation.Cleaning may damage insulation.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE ADVANCE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9505886
Report Number1717344-2019-01679
Device Sequence Number1853812
Product Code GEI
UDI-Device Identifier10884524002279
UDI-Public10884524002279
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5544
Device Catalogue NumberLF5544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1